Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What should be done after accidental overdose of grilinctus cough syrup?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
My son took an overdose of grilinctus cough syrup.. about 250 ml.. what should we do now?
Posted Tue, 14 Jan 2014 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer: Needs psychiatric consultation. Detailed Answer: Hello, Thanks for trusting us with your health concern. Since your son is 24 years old this is likely to be a deliberate overdose - may be for a suicide attempt. Grilinctus cough syrup contains anti allergic and dextroethorphan. This can cause an excessive sleepiness. If it has been more than an hour since he has taken the syrup then inducing a vomiting will not help. In case there is altered sensorium and he is not responding to any painful stimulus then an immediate medical help is needed. If he is only sleepy with a normal respiratory rate then it is not likely to cause any long term side effects. It is best to consult your physician in case he is not arousable from the sleep or has a difficulty in breathing. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor